I just visted my GI yesterday and discussed a side affect that I assumed was from one of my meds which my GI said was actually panic attacks. I was a little floored to be honest.
Here's what happens...I'll be minding my own business and all of a sudden I will feel strange (fingers will tingle, have trouble breathing (like someone is sitting on my chest) and I always have fear that "something is really wrong"). I can usually bring myself down from this just remembering that I am not having a heart attack or weird drug interaction and then I will be OK after about 5 or 10 minutes. This happens abour 2 or 3 times a week. My GI prescribed lorazepam/Ativan at a low dose (1 MG per day) to try to prevent these from happening.
I am not sure what is causing this. Could it be prednisone tapering? (I'm tapering down 2.5 mg per week and am at low doses now - only 7.5 per day) Could it be actully be an axiety disorder?
I am very hesitant to add yet another drug to my growing list of meds. Has anyone else experienced this? I am hoping that it is prednisone related and that once I taper off (hopefully for good) that it will go away as well. I was treated temporarily for depression about 12 years ago when my my was diagnosed and later died from cancer but have never have had any anxiety issues or need for further anti-depression meds until now.